U.S. Food and Drug Administration (FDA) Advisory
- May 15, 2015: SGLT2 inhibitors: Drug Safety Communication - FDA Warns Medicines May Result in a Serious Condition of Too Much Acid in the Blood: FDA is warning that the type 2 diabetes medicines canagliflozin, dapagliflozin, and empagliflozin may lead to ketoacidosis, a serious condition where the body produces high levels of blood acids called ketones that may require hospitalization. FDA is continuing to investigate this safety issue and will determine whether changes are needed in the prescribing information for this class of drugs, called sodium-glucose cotransporter-2 (SGLT2) inhibitors.
- May 28, 2015: Unintentional Injection of Soft Tissue Filler into Blood Vessels in the Face: FDA Safety Communication - Risk of Serious Patient Injury: The FDA has reviewed information that suggests unintentional injection of soft tissue fillers into blood vessels in the face can result in rare, but serious side effects. Unintentional injection can block blood vessels and restrict blood supply to tissues. Sometimes this can result in embolization. This means the filler material has traveled to other parts of the body. This can cause vision impairment, blindness, stroke and damage and/or death of the skin (necrosis) and underlying facial structures. FDA is working with manufacturers to update their labeling.